Skip to content
IJAMR International Journal of Applied Mathematical Research E-ISSN 2227-4324

On the numerical solution of nonlinear Hammerstein integral equations using Legendre approximation

Authors and Affiliations

  • N. H. Sweilam
  • M. M. Khader
  • W. Y. Kota

About this article

Download PDF

Abstract

In this study, Legendre collocation method is presented to solve numerically the Fredholm-Hammerstein integral equations. This method is based on replacement of the unknown function bytruncated series of well known Legendre expansion of functions. The proposed method converts theequation to matrix equation, by means of collocation points on the interval [?1, 1] which correspondingto system of algebraic equations with Legendre coefficients. Thus, by solving the matrix equation,Legendre coefficients are obtained. Some numerical examples are included to demonstrate the validityand applicability of the proposed technique

References

[1] R.P. Agarwal, Boundary value problems for higher order integrodifferential equations, Nonlinear Anal. Theory Methods Appl., 9 (1983)

259–270.

[2] L.C. Andrews, Special Functions For Engineers and Applied Mathematicians, Macmillan publishing company, New York, (1985).

[3] E. Babolian, F. Fattahzadeh, E. Golpar Raboky, A Chebyshev approximation for solving nonlinear integral equations of Hammerstein type, Applied Mathematics and Computation, 189 (2007) 641-46.

[4] A.K. Borzabadi, A.V. Kamyad, H.H. Mehne, A different approach for solving the nonlinear Fredholm integral equations of the second kind, Applied Mathematics and Computation, 173 (2006) 724-735.

View more references (13)

[5] L.M. Delves, J.L. Mohamad, Computational Methods for Integral Equations, Cambridge University press, (1985).

[6] M.M. Khader, A.S. Hendy, The approximate and exact solutions of the fractional-order delay differential equations using Legendre pseudospectral method, International Journal of Pure and Applied Mathematics, 74(3) (2012) 287-297.

[7] M.M. Khader, N.H. Sweilam, A.M.S. Mahdy, An efficient numerical method for solving the fractional diffusion equation, Journal of Applied Mathematics and Bioinformatics, 1 (2011) 1-12.

[8] M.M. Khader, Introducing an efficient modification of the homotopy perturbation method by using Chebyshev polynomials, Arab Journal of Mathematical Sciences, 18 (2012) 61-71.

[9] M.M. Khader, Numerical solution of nonlinear multi-order fractional differential equations by implementation of the operational matrix of fractional derivative, Studies in Nonlinear Sciences, 2(1) (2011) 5-12.

[10] S.T. Mohamed, M.M. Khader, Numerical solutions to the second order Fredholm integro-differential equations using the spline functions expansion, Global Journal of Pure and Applied Mathematics, 34 (2011) 21–29.] 76 N. H. Sweilam, M. M. Khader, W. Y. Kota

[11] N. Kurt, M. Sezer, Polynomial solution of high-order linear Fredholm integro-differential equations with constant coefficients, Journal of the Franklin Institute, 345 (2008) 839-850.

[12] M. Shahrezaee, Solving an integro-differential equation by Legendre polynomials and Block-pulse functions, Dynamical Systems and Applications, (2004) 642-647.

[13] N.H. Sweilam, Fourth order integro-differential equations using variational iteration method, Comput. Maths. Appl., 54 (2007) 1086-1091.

[14] N.H. Sweilam, M.M. Khader, R.F. Al-Bar, Homotopy perturbation method for linear and nonlinear system of fractional integro-differential equations, International Journal of Computational Mathematics and Numerical Simulation, 1 (2008) 73–87.

[15] N.H. Sweilam, M.M. Khader, A Chebyshev pseudo-spectral method for solving fractional order integro-differential equations, ANZIAM, 51 (2010) 464–475.

[16] N.H. Sweilam, M.M. Khader, Semi exact solutions for the bi-harmonic equation using homotopy analysis method, World Applied Sciences Journal, 13 (2011) 1–7.

[17] S. Yousefi, M. Razzaghi, Legendre wavelet method for the nonlinear Volterra-Fredholm integral equations, Math. Comp. Simul., 70 (2005) 1–8.


How to Cite

Sweilam, N. H., Khader, M. M., & Kota, W. Y. (2012). On the numerical solution of nonlinear Hammerstein integral equations using Legendre approximation. International Journal of Applied Mathematical Research, 1(1), 65-76. https://doi.org/10.14419/ijamr.v1i1.17